Alert archive / Michigan / Small Craft Advisories in 2012

Small Craft Advisory 123, NWS Gaylord, MI

November 30, 2012

NWS Gaylord, MI issued this small craft advisory at Nov 30, 2012, 3:45 PM EST. It took effect at Nov 30, 2012, 4:00 PM EST. It was in force for 35 hr.

The area

The counties it named.

The facts

Issued
Nov 30, 2012, 3:45 PM EST (20:45 UTC)
In effect from
Nov 30, 2012, 4:00 PM EST
Expired
Dec 2, 2012, 3:18 AM EST
In force
35 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

068 
WHUS73 KAPX 302045
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
345 PM EST FRI NOV 30 2012

LHZ345>349-010445-
/O.CAN.KAPX.SC.Y.0122.000000T0000Z-121201T1000Z/
/O.NEW.KAPX.SC.Y.0123.121130T2100Z-121201T1000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
345 PM EST FRI NOV 30 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-341-342-344-302145-
/O.CAN.KAPX.SC.Y.0122.000000T0000Z-121130T2100Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
345 PM EST FRI NOV 30 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
6 follow-up statements
643 
WHUS73 KAPX 010116
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
816 PM EST FRI NOV 30 2012

LMZ341-LSZ321-322-010930-
/O.EXB.KAPX.SC.Y.0123.000000T0000Z-121201T1600Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
816 PM EST FRI NOV 30 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-010930-
/O.EXT.KAPX.SC.Y.0123.000000T0000Z-121201T1600Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
816 PM EST FRI NOV 30 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EST
SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
309 
WHUS73 KAPX 010800
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
300 AM EST SAT DEC 1 2012

LMZ323-342-344>346-011600-
/O.EXB.KAPX.SC.Y.0123.000000T0000Z-121202T0900Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
300 AM EST SAT DEC 1 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-LMZ341-LSZ321-322-011600-
/O.EXT.KAPX.SC.Y.0123.000000T0000Z-121202T0900Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
300 AM EST SAT DEC 1 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST SUNDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM EST SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
663 
WHUS73 KAPX 011559
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1059 AM EST SAT DEC 1 2012

LHZ345-347>349-LMZ323-342-344>346-LSZ322-011700-
/O.CAN.KAPX.SC.Y.0123.000000T0000Z-121202T0900Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1059 AM EST SAT DEC 1 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LSZ321-020000-
/O.CON.KAPX.SC.Y.0123.000000T0000Z-121202T0900Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1059 AM EST SAT DEC 1 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ341-020000-
/O.CON.KAPX.SC.Y.0123.000000T0000Z-121202T0900Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
1059 AM EST SAT DEC 1 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ346-020000-
/O.CON.KAPX.SC.Y.0123.000000T0000Z-121202T0900Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
1059 AM EST SAT DEC 1 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
487 
WHUS73 KAPX 012128
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
428 PM EST SAT DEC 1 2012

LSZ321-020500-
/O.EXT.KAPX.SC.Y.0123.000000T0000Z-121202T0500Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
428 PM EST SAT DEC 1 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT EST
TONIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ341-020500-
/O.EXT.KAPX.SC.Y.0123.000000T0000Z-121202T0500Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
428 PM EST SAT DEC 1 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT EST
TONIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ346-020500-
/O.EXT.KAPX.SC.Y.0123.000000T0000Z-121202T0500Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
428 PM EST SAT DEC 1 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT EST
TONIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
907 
WHUS73 KAPX 020406
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1106 PM EST SAT DEC 1 2012

LMZ341-020515-
/O.CAN.KAPX.SC.Y.0123.000000T0000Z-121202T0500Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
1106 PM EST SAT DEC 1 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LHZ347>349-021000-
/O.EXB.KAPX.SC.Y.0123.000000T0000Z-121202T1000Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
1106 PM EST SAT DEC 1 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-021000-
/O.EXT.KAPX.SC.Y.0123.000000T0000Z-121202T1000Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1106 PM EST SAT DEC 1 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST SUNDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EST SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ346-021000-
/O.EXT.KAPX.SC.Y.0123.000000T0000Z-121202T1000Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
1106 PM EST SAT DEC 1 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST SUNDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EST SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
579 
WHUS73 KAPX 020818
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
318 AM EST SUN DEC 2 2012

LHZ346>349-LSZ321-020930-
/O.CAN.KAPX.SC.Y.0123.000000T0000Z-121202T1000Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
318 AM EST SUN DEC 2 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Nov 30, 12:46 PM EST, 2 hours 59 minutes earlier.

Area forecast discussion, Nov 30, 12:46 PM EST, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1246 PM EST FRI NOV 30 2012

.SYNOPSIS...
ISSUED AT 422 AM EST FRI NOV 30 2012

THERE WILL BE AREAS OF FREEZING DRIZZLE EARLY THIS MORNING...WHICH
MAY REDEVELOP TONIGHT INTO SATURDAY MORNING. MILDER TEMPERATURES
WILL RETURN TO NORTHERN MICHIGAN BY SATURDAY AFTERNOON AND CONTINUE
THROUGH MONDAY NIGHT. IN ADDITION...PERIODS OF RAIN SHOWERS ARE
EXPECTED SATURDAY NIGHT THROUGH MONDAY NIGHT AS A PAIR OF SYSTEMS
MOVE ACROSS THE NORTHERN PLAINS INTO CENTRAL CANADA.

&&

.UPDATE...
ISSUED AT 1238 PM EST FRI NOV 30 2012

SYNOPTIC SUPPORT AND MID LEVEL MOISTURE BEGINNING TO EXIT...AS
EVIDENT BY STEADILY DECREASING RADAR RETURNS ACROSS NORTHERN
MICHIGAN. STILL EXPECT SOME LINGERING POCKETS OF FLURRIES/FREEZING
DRIZZLE THROUGH THE REMAINDER OF THE AFTERNOON...ESPECIALLY ACROSS
NORTHEAST LOWER MICHIGAN. HAVE CONTINUED TO CUT HIGH
TEMPERATURES...ESPECIALLY NORTH OF THE MIGHTY MAC...WHERE EAST WINDS
MAINTAIN TAP INTO DEPARTING EAST ONTARIO POLAR AIRMASS. CURRENT
READINGS IN THE TEENS OVER PARTS OF EASTERN UPPER...WITH ONLY A
FEW MORE DEGREE RECOVERY LIKELY. OTHERWISE...JUST COSMETIC CHANGES
TO ONGOING FORECAST TO ACCOUNT FOR REAL-TIME RADAR AND TEMPERATURE
TRENDS.

UPDATE ISSUED AT 953 AM EST FRI NOV 30 2012

POCKETS OF LIGHT SNOW CONTINUE ACROSS THE NORTH HALF OF NORTHERN
LOWER MICHIGAN...COURTESY OF SUBTLE MID LEVEL DYNAMICS/ATTENDANT
DEEPER MID LEVEL MOISTURE SEEDER-FEEDING MOISTURE RICH LOW LEVELS.
THESE TRENDS SHOULD CONTINUE FOR MUCH OF THIS MORNING BEFORE
DYNAMICS PIVOT EAST. GUIDANCE SHOWS MID LEVEL MOISTURE ALSO
DEPARTING THIS AFTERNOON...ONCE AGAIN OPENING THE DOOR FOR A TOUCH
OF FREEZING DRIZZLE WHERE TEMPERATURES REMAIN COLD ENOUGH. THIS WILL
BE ESPECIALLY TRUE ALONG AND EAST OF INTERSTATE 75 ACROSS NORTHEAST
LOWER MICHIGAN WHERE UPSLOPE FLOW IS MAXIMIZED. INHERITED GRIDS HAVE
A GOOD HANDLE ON THE ABOVE...WITH COSMETIC CHANGES NEEDED TO ACCOUNT
FOR CURRENT RADAR TRENDS.

UPDATE ISSUED AT 646 AM EST FRI NOV 30 2012

PER KAPX VAD WIND PROFILE...MID LEVELS HAVE MOISTENED UP A BIT
THANKS TO PERSISTENT MODEST FORCING...ALSO EVIDENT BY THIN BAND OF
RADAR RETURNS ADVANCING INTO NRN LOWER MICHIGAN. -FZDZ WAS REPLACED
BY LIGHT SNOW WITHIN THE LAST HALF HOUR AS THIN BAND OF RADAR
RETURNS MOVED OVERHEAD. SO...PER EARLIER FORECAST PLAN...-FZDZ
THREAT SHOULD DIMINISH ACROSS THE TIP OF THE MITT OVER THE NEXT
HOUR OR TWO. STILL SLICK OUT HOWEVER...AND WILL ALLOW ADVISORY TO
RUN ITS COURSE AT THIS POINT.

&&

.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 422 AM EST FRI NOV 30 2012

OVERNIGHT SFC ANALYSIS REVEALING HIGH PRESSURE ACROSS ONTARIO AND
THE NORTHERN GREAT LAKES. LOW PRESSURE IS CENTERED OVER WESTERN IOWA
WITH A STATIONARY FRONT STRETCHING EASTWARD THROUGH SOUTHERN LOWER
MICHIGAN. SATELLITE IMAGERY REVEALING A MID LEVEL SHORT WAVE OVER
SOUTHERN MINNESOTA ADVANCING ESE TOWARD LOWER MICHIGAN. NORTH OF THE
FRONT...WEDGE OF LOW STRATUS DRAPED ACROSS CENTRAL AND NRN LOWER
MICHIGAN AS EXPECTED. MODEST QG FORCING IS PRESENT ACROSS THE
REGION. BUT WITH A LAYER OF DRY AIR ABOVE 750 MB (AOB THE -10C
LEVEL)...HAVE SEEN LITTLE MORE THAN PERIODIC FREEZING DRIZZLE ACROSS
THE HIGH TERRAIN OF NRN LOWER MICHIGAN INTO THE TIP OF THE MITT.
THERMAL PROFILE JUST COLD ENOUGH TO SUPPORT LIGHT LAKE EFFECT PRECIP
BUT THUS FAR NO SIGNS OF ANY LAKE BANDS OR LAKE ENHANCEMENT.

TODAY AND TONIGHT...A WHOLE LOT OF NUISANCE LIGHT PRECIP. SUBTLE QG
FORCING WILL PERSIST THROUGH THE MORNING HOURS BEFORE WEAKENING THIS
AFTERNOON AS AFOREMENTIONED SHORT WAVE CROSSES THE LOWER LAKES
REGION. WITH CONTINUED WEAK ASCENT...MID LEVELS DO MOISTEN UP A BIT
ACROSS THE NRN HALF OF THE CWA THIS MORNING WHICH SHOULD TEND TO
DIMINISH THE FREEZING DRIZZLE THREAT...REPLACED WITH FLURRIES OR A
LITTLE LIGHT SNOW AT BEST. FOR THE AFTERNOON THROUGH TONIGHT...DRIER
LOW-MID LEVEL AIR BEGINS TO NOSE INTO THE REGION FROM THE WEST AND
SOUTH. WILL PROBABLY KEEP SOME LIGHT NUISANCE PRECIP GOING THROUGH
AFTERNOON AND INTO TONIGHT (FLURRIES/LIGHT DRIZZLE OR FREEZING
DRIZZLE). BUT SUSPECT THAT REMAINING NUISANCE LIGHT PRECIP WILL
EVENTUALLY COME TO AN END AS WE GO THROUGH TONIGHT...ESPECIALLY
ACROSS THE SOUTHERN COUNTIES.

GOING WINTER WEATHER ADVISORY: AS MENTIONED ABOVE...FREEZING DRIZZLE
HAS DIMINISHED OVER THE LAST FEW HOURS...BUT STILL OCCURRING FROM
GRAYLING NORTHWARD TO THE STRAITS PER KAPX RADAR DATA AND SFC OBS.
COULD STILL SEE ANOTHER FLARE-UP OF FREEZING DRIZZLE OVER THE NEXT
FEW HOURS UNTIL THE MID LEVELS MOISTEN UP MORE (RADAR VAD WIND
DISPLAY STILL SHOWING QUITE A DRY WEDGE BETWEEN 7K AND 12K FEET).
SO...WILL KEEP MOST OF THE ADVISORY INTACT FOR NOW ALTHOUGH I WILL
TRIM OUT A COUPLE COUNTIES THAT HAVE NOT SEEM MUCH FREEZING DRIZZLE
OVERNIGHT.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 422 AM EST FRI NOV 30 2012

WARMER AIR OVERRUNNING THE RETREATING ARCTIC AIR MAY LEAD TO MORE
AREAS OF FREEZING DRIZZLE INTO SATURDAY MORNING. MILD AIR WILL
LIKELY WIN OUT BY SATURDAY AFTERNOON AND STICK AROUND INTO THE
BEGINNING OF NEXT WEEK. IN ADDITION...RAIN SHOWERS ARE EXPECTED
SATURDAY NIGHT...POSSIBLY LINGERING INTO SUNDAY MORNING AS A WEAK
AREA OF LOW PRESSURE TRACKS BY TO OUR NORTHWEST. ANOTHER SYSTEM ALSO
TRACKS BY TO OUR NORTHWEST MONDAY INTO TUESDAY...LIKELY BRINGING
MORE RAIN TO THE REGION MONDAY NIGHT. A QUICK SHOT OF COLDER AIR
SWEEPING IN BEHIND THIS SYSTEM WILL LIKELY TRIGGER SOME LAKE EFFECT
SNOW SHOWERS LATER TUESDAY INTO WEDNESDAY MORNING. HIGH PRESSURE
THEN BUILDS IN FOR LATER WEDNESDAY INTO THURSDAY YIELDING QUIET
WEATHER. THE MAIN LONG TERM FORECAST CONCERNS WILL CONTINUE TO FOCUS
ON POPS THROUGH THE PERIOD.

SATURDAY...MODEL SOUNDINGS/CROSS SECTIONS CONTINUE TO SHOW SHALLOW
MOISTURE (CONFINED TO BELOW 2500 FEET OR SO) ALONG WITH VERTICAL
WIND SHEAR. SO THERE WILL BE A CONTINUED CHANCE OF FREEZING DRIZZLE
IN THE MORNING. THEN AS THINGS SLOWLY WARM UP THERE WILL ONLY BE A
CHANCE OF DRIZZLE ACROSS THE FAR NORTH IN THE AFTERNOON. HIGHS
RANGING FROM THE UPPER 30S FAR NORTH TO THE UPPER 40S SOUTH.

SATURDAY NIGHT INTO SUNDAY...LOW PRESSURE MOVES BY TO THE NORTHWEST
AND DRAGS A WING OF DEEPER MOISTURE/WEAK FORCING ACROSS THE REGION
SATURDAY NIGHT. THIS WILL LEAD TO A PERIOD OF RAIN SHOWERS FROM
LATER SATURDAY EVENING INTO EARLY SUNDAY. WE WILL THEN LIKELY BE
LEFT WITH LINGERING STRATUS FOR THE REMAINDER OF SUNDAY SO MAINLY
CLOUDY SKIES IS IN ORDER ONCE AGAIN. TEMPERATURES SATURDAY NIGHT
HOLDING NEARLY STEADY OR SLOWLY RISING FROM THE MIDDLE 30S TO LOWER
40S. HIGHS SUNDAY RANGING FROM THE LOWER AND MIDDLE 40S NORTH TO THE
MIDDLE 50S SOUTHEAST.

MONDAY INTO MONDAY NIGHT...ANOTHER STRONGER AREA OF LOW PRESSURE
TRACKS BY TO OUR NORTHWEST ACROSS CENTRAL ONTARIO LIKELY BRINGING
SOME MORE RAIN AND MILD TEMPERATURES TO THE REGION (BEST CHANCE
MONDAY NIGHT INTO TUESDAY MORNING). HIGHS MONDAY IN THE EVEN MILDER
UPPER 40S AND LOWER NORTH AND THE MIDDLE TO PERHAPS UPPER 50S SOUTH.
LOWS MONDAY NIGHT RANGING FROM THE UPPER 30S NORTHWEST (AS THE
SURFACE COLD FRONT ARRIVES TOWARD DAYBREAK) TO THE MIDDLE 40S
SOUTHEAST.

TUESDAY THROUGH THURSDAY...A SHORT LIVED SHOT OF COLDER AIR STILL
LOOKS LIKE IT WILL DROP INTO THE REGION TUESDAY LEADING TO FALLING
TEMPERATURES AND THE DEVELOPMENT OF AT LEAST SOME NORTHWEST FLOW
LAKE EFFECT SNOW SHOWERS IN THE AFTERNOON (ALTHOUGH MOISTURE DOES
NOT LOOK OVERLY IMPRESSIVE AT THIS POINT). LES ACTIVITY WILL LIKELY
CONTINUE INTO WEDNESDAY MORNING BEFORE HIGH PRESSURE BUILDS IN LATE
IN THE DAY ENDING ANY LINGERING ACTIVITY . TEMPERATURES WEDNESDAY
ARE NOT EXPECTED TO BE OVERLY COLD WITH HIGHS IN THE SEASONABLE
LOWER TO MIDDLE 30S. THE AREA OF HIGH PRESSURE WILL THEN MOVE ACROSS
THE REGION WEDNESDAY NIGHT WITH A MILDER SOUTHERLY RETURN FLOW FOR
THURSDAY. LOWS WEDNESDAY NIGHT IN THE UPPER TEENS TO MIDDLE 20S WITH
HIGHS IN THE UPPER 30S TO THE LOWER 40S ON THURSDAY. LATEST
INDICATIONS ARE THAT ANOTHER PIECE OF ARCTIC AIR ARRIVES FOR EARLY
NEXT WEEKEND BUT THIS MAY BE A TRANSIENT FEATURE WITH NO LONG WAVE
TROUGHING ABLE TO ESTABLISH ITSELF ACROSS THE GREAT LAKES.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1238 PM EST FRI NOV 30 2012

MORE OF THE SAME ACROSS THE TAF SITES FOR THIS FORECAST...WITH
MVFR/HIGH END IFR CONDITIONS UNDER PERSISTENT STRATUS DECK. SOME
POTENTIAL FOR MORE FREEZING DRIZZLE TONIGHT...ALTHOUGH CONFIDENCE
IN TIMING AND DURATION STILL TOO HIGH TO INCLUDE IN THIS FORECAST.
LIGHT FOG/BR DEVELOPMENT EXPECTED THROUGH THE OVERNIGHT....WITH
LITTLE IMPROVEMENT EXPECTED SATURDAY MORNING.

&&

.MARINE...
ISSUED AT 422 AM EST FRI NOV 30 2012

STRONGER EASTERLY FLOW WILL RESULT IN SMALL CRAFT ADVISORY
CONDITIONS TODAY ON LAKE MICHIGAN AND THROUGH TONIGHT ON LAKE
HURON. WINDS VEER SOUTH ON SATURDAY AND REMAIN GUSTY THROUGH THE
BALANCE OF THE WEEKEND...WITH ADDITIONAL SMALL CRAFT ADVISORY
HEADLINES LIKELY.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY UNTIL 5 AM EST SATURDAY FOR LHZ345>349.
LM...SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR LMZ323-
     341-342-344.
LS...NONE.

&&

UPDATE...MB
SYNOPSIS...AS
SHORT TERM...BA
LONG TERM...AS
AVIATION...MB
MARINE...BA
Hazardous weather outlook, Nov 30, 11:20 AM EST, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
1120 AM EST FRI NOV 30 2012

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
011200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
1120 AM EST FRI NOV 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE COMBINATION OF SOME LIGHT SNOW AND AREAS OF FREEZING DRIZZLE
WILL LEAD TO SLIPPERY TRAVEL IN SPOTS ACROSS NORTHERN LOWER MICHIGAN
THIS AFTERNOON AND TONIGHT. THE MOST PERSISTENT ACTIVITY IS
EXPECTED ALONG AND NORTH OF THE M-72 CORRIDOR.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SOME LIGHT FREEZING DRIZZLE IS AGAIN POSSIBLE ACROSS NORTHERN
MICHIGAN SATURDAY MORNING. MOTORISTS WILL NEED TO WATCH FOR ICY
ROADWAYS ONCE AGAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ARE ENCOURAGED TO RELAY REPORTS OF FREEZING DRIZZLE OR ICY
ROADS TO THE NATIONAL WEATHER SERVICE AT ANY TIME.

&&

ADDITIONAL WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE
FOUND...AT HTTP://WEATHER.GOV/GAYLORD.

MSB

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 10:45 PM ESTWinter Weather AdvisoryAPXAlcona, Alpena, Antrim, Cheboygan, Crawford, Emmet and 5 more10 hr

Nearby

Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.